Intravenous literature: Babu, T.A. and Sharmila, V. (2011) Cefotaxime-induced near-fatal anaphylaxis in a neonate: A case report and review of literature. Indian Journal of Pharmacology. 43(5), p.611-2.
A case of 7-day-old male neonate with cefotaxime-induced near-fatal anaphylaxis is being reported. Child was started on intravenous cefotaxime on day 3 of life in view of early-onset sepsis with pneumonia, following which there was clinical improvement. Child was then shifted out of intensive care to general ward for completion of antibiotic course. One day prior to the planned discharge, child suddenly developed poor sensorium, flaccidity, apnea, and cyanosis within seconds of receiving intravenous cefotaxime and was found to have bradypnea with bradycardia. Prompt resuscitation was carried out with artificial ventilation, adrenaline, and steroids. Spontaneous breathing reappeared and the clinical condition improved.